Alert archive / Oklahoma / High Wind Warnings in 2009

High Wind Warning 4, NWS Norman, OK

April 9, 200920 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Apr 9, 2009, 6:28 PM CDT for 20 counties in Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 6:28 PM CDT (23:28 UTC)
Expired
Apr 9, 2009, 9:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 6:32 PM CDTNON-TSTM WND GST 61Watonga, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 607 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
607 m²/s²
0-3 km storm-relative helicity
613 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 092328
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT THU APR 9 2009

...STRONG AND GUSTY WINDS RETURN TODAY...

.A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN
OKLAHOMA THIS EVENING. A DRYLINE THAT HAS MOVED THROUGH THE
WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT STRONG
WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS ACROSS
NORTHWEST AND PARTS OF CENTRAL OKLAHOMA ARE PRODUCING WINDS IN
EXCESS OF 50 MPH. A COLD FRONT WILL CONTINUE TO TURN WINDS TO THE
NORTHWEST DURING THE EVENING.

OKZ005-006-010>012-015>020-022>030-100200-
/O.UPG.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
/O.NEW.KOUN.HW.W.0004.090409T2328Z-090410T0200Z/
WOODS-ALFALFA-WOODWARD-MAJOR-GARFIELD-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...WOODWARD...FAIRVIEW...
ENID...TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...
GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE
628 PM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL GRADUALLY TURN TO THE NORTHWEST THIS EVENING... AND
WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE
COMMON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING
THROUGH PARTS OF CENTRAL AND NORTHERN OKLAHOMA MAY ENHANCE THE
WINDS AND CAUSE GUSTS IN EXCESS OF 60 MPH. WINDS ARE EXPECTED TO
DIMINISH SLOWLY AFTER 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ004-009-013-014-021-031-033>042-044>047-050-051-TXZ083>090-
100300-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/
HARPER-ELLIS-NOBLE-ROGER MILLS-BECKHAM-SEMINOLE-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...PERRY...CHEYENNE...
ELK CITY...SAYRE...SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
628 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 40 TO 50
MPH WILL BE LIKELY THROUGH THE EVENING. A COLD FRONT MOVING
THROUGH THE AREA THIS EVENING WILL TURN WINDS TO THE NORTHWEST...
WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY CAUSE DAMAGE IN A
FEW LOCATIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CMS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 9, 6:24 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 9, 6:24 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT THU APR 9 2009

.AVIATION...
DRYLINE AND PACIFIC COLD FRONT HAVE MOVED EAST OF ALL TAF SITES
THIS AFTERNOON.  DEEP MIXING BEHIND BOUNDARIES HAS RESULTED IN
SOME GUSTS OF 60 TO 70 MPH ACROSS WESTERN OKLAHOMA.  AS SURFACE HIGH
BUILDS INTO THE SOUTHERN PLAINS THIS EVENING WINDS WILL SHIFT FROM
THE WEST TO THE NORTHWEST.  AS SUNSET APPROACHES 1-2Z WIND GUSTS
WILL DIMINISH INTO THE 25 TO 30 MPH RANGE WITH HIGHER GUSTS POSSIBLE
ACROSS NORTHERN OKLAHOMA NEAR A SURFACE LOW.  AS UPPER LOW MOVES
EAST INTO SOUTHERN KANSAS THIS EVENING LOW CLOUDS WILL DEVELOP ACROSS
NORTHERN OKLAHOMA WITH MVFR CEILINGS PNC/WWR/GAG.  LOWER CLOUDS MAY
MOVE INTO OKC/OUN AREA BETWEEN 4-5Z.

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT THU APR 9 2009/

DISCUSSION...
NEARLY ALL ATTENTION IN THIS FORECAST UPDATE IS FOCUSED ON THE
FIRST TWO PERIODS. A VIGOROUS STORM SYSTEM... WHOSE SURFACE
REFLECTION IS CENTERED OVER NORTH-CENTRAL OKLAHOMA... WILL
CONTINUE MOVING EAST THIS EVENING. STRONG TO SEVERE STORMS ARE
EXPECTED ALONG AND EAST OF THE DRYLINE... OVER THE EASTERN 1/3 OF
OKLAHOMA... AND POSSIBLY ALONG THE OKLAHOMA/KANSAS BORDER AS THE
UPPER-LEVEL LOW BRINGS STRONG INSTABILITY INTO THAT REGION.

MEANWHILE... VERY STRONG WINDS WILL ACCOMPANY A COLD FRONT THAT IS
CURRENTLY OVER WESTERN OKLAHOMA. A HIGH WIND WARNING WAS JUST
ISSUED FOR THAT FEATURE... BUT THE WARNING EXPIRES WHEN THE ZONE
FORECAST WOULD NORMALLY TAKE EFFECT. SO... THE ZFP WILL CONTAIN A
PRE-FIRST PERIOD TO INCLUDE THAT WARNING.

IN ADDITION TO ALL THAT... EXTREMELY DRY... VERY WARM... AND VERY
WINDY CONDITIONS WILL MAINTAIN EXTREMELY BAD CONDITIONS FOR
WILDFIRES.

FOR THE MOST PART... CHANGES TO THE FORECAST ARE RELATIVELY MINOR
ADJUSTMENTS TO THE GRIDS FOR CURRENT SHORT-TERM TRENDS... MAINLY
BASED ON THE LATEST RUC OR NAM12 FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  45  60  40  65 /  10   0   0  10
HOBART OK         38  61  40  62 /  10   0  10  30
WICHITA FALLS TX  46  67  43  66 /  10   0   0  30
GAGE OK           36  59  36  61 /  10   0  10  20
PONCA CITY OK     44  57  36  65 /  40  10   0  10
DURANT OK         48  65  46  72 /  10   0   0   0

&&
Hazardous weather outlook, Apr 9, 6:00 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT THU APR 9 2009

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A STRONG COLD FRONT PUSHED THROUGH MOST OF OKLAHOMA AND WESTERN
NORTH TEXAS BRINGING COOLER...DRIER...AND MORE STABLE AIR TO THE
REGION. THIS STABLE AIR WILL PREVENT SEVERE THUNDERSTORM
DEVELOPMENT...THOUGH A FEW SHOWERS AMY OCCUR IN NORTHERN OKLAHOMA
TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER BEHIND THE FRONT ACROSS A LARGE PART OF
THE AREA. A RED FLAG WARNING IS IN EFFECT. FIRE WEATHER CONDITIONS
WILL GRADUALLY IMPROVE OVERNIGHT AS WINDS SLOWLY DECREASE AND
RELATIVE HUMIDITIES RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM IS FORECAST TO APPROACH THE REGION BY LATE IN
THE WEEKEND... PROVIDING A BETTER CHANCE OF MORE WIDESPREAD RAIN AND
THUNDERSTORMS. CURRENT FORECAST INFORMATION INDICATES THAT MANY
AREAS COULD SEE ONE TO TWO INCHES OF RAINFALL... WITH ISOLATED
HEAVIER AMOUNTS POSSIBLE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
FRIDAY APRIL 10.

In the hours before

Special weather statement, Apr 9, 5:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT THU APR 9 2009

OKZ012-013-018>020-023>030-035>041-044>046-050-TXZ084>090-092300-
LOVE OK-LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-
CANADIAN OK-OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK-
CLEVELAND OK-GRADY OK-MCCLAIN OK-JACKSON OK-COTTON OK-JEFFERSON OK-
KIOWA OK-TILLMAN OK-MURRAY OK-COMANCHE OK-GARVIN OK-CARTER OK-
STEPHENS OK-WILBARGER TX-FOARD TX-WICHITA TX-CLAY TX-ARCHER TX-
KNOX TX-BAYLOR TX-
501 PM CDT THU APR 9 2009

...THIS INFORMATION IS INTENDED TO SUPPORT FIRE CREWS MAKING
STRATEGIC DECISIONS IN FIGHTING WILDFIRES OVER CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...

...STRONG WINDS WILL MAKE A GRADUAL TURN FROM SOUTHWEST TO NORTHWEST
THIS EVENING...

TWO COLD FRONTS WILL PASS THROUGH THE SOUTHERN PLAINS IN RAPID
SUCCESSION THIS EVENING. AT 450 PM...THE FIRST FRONT EXTENDED FROM
ENID TO OKLAHOMA CITY TO DUNCAN AND WICHITA FALLS. AS THIS BOUNDARY
PASSES...WINDS WILL INCREASE TO AROUND 40 MPH WITH SEVERE GUSTS OVER
60 MPH. THE WIND DIRECTION WILL RESPOND MORE STRONGLY IN SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE WINDS BEHIND THE FRONT WILL
COME FROM THE WEST TO NORTHWEST...OR ABOUT 280 TO 310 DEGREES. THE
SEVERE WIND GUSTS WILL DIMINISH AFTER 6 PM...BUT STRONG AND GUSTY
WINDS WILL PERSIST THROUGH THE EVENING.

IN CENTRAL AND NORTHERN OKLAHOMA...THE WIND DIRECTION WILL NOT
CHANGE SIGNIFICANTLY UNTIL THE SECOND COLD FRONT ARRIVES. THIS
SECOND COLD FRONT HAD ENTERED FAR NORTHWEST OKLAHOMA LATE THIS
AFTERNOON...AND WILL REACH ENID...HYDRO...AND HOBART...AROUND 730
PM. WHEN THE SECOND COLD FRONT ARRIVES...WINDS WILL SHIFT TO THE
NORTHWEST AND REMAIN CONSISTENT THROUGHOUT THE NIGHT.

THESE WIND SHIFTS WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE
FIRE CREWS IN THE FIELD OF THE CHANGE IN WEATHER CONDITIONS.
Local storm report, Apr 9, 6:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     NON-TSTM WND GST 3 E TABLER              35.05N 97.77W
04/09/2009  M57 MPH          GRADY              OK   AMATEUR RADIO

            MEASURED WIND GUST BY A PRIVATE ANEMOMETER.

&&

LAMERS
Special weather statement, Apr 9, 6:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT THU APR 9 2009

OKZ004>048-050>052-TXZ083>090-100100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
608 PM CDT THU APR 9 2009

...THIS INFORMATION IS INTENDED TO SUPPORT FIRE CREWS MAKING
STRATEGIC DECISIONS IN FIGHTING WILDFIRES OVER CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...

...STRONG WINDS WILL MAKE A GRADUAL TURN FROM SOUTHWEST TO NORTHWEST
THIS EVENING...

TWO COLD FRONTS WILL PASS THROUGH THE SOUTHERN PLAINS IN RAPID
SUCCESSION THIS EVENING. AT 6 PM...THE FIRST FRONT EXTENDED FROM
PERRY TO CHANDLER IN CENTRAL OKLAHOMA...DOWN TO PAULS VALLEY AND
WAURIKA IN SOUTHERN OKLAHOMA. THE FRONT WAS EXITING EASTERN CLAY
COUNTY IN TEXAS. BEHIND THE FRONT...WINDS WILL REMAIN FROM THE
WEST TO SOUTHWEST...EXCEPT ALONG THE RED RIVER INTO NORTH
TEXAS...WHERE WINDS WILL TURN TOWARD THE NORTHWEST. SPEEDS WILL
AVERAGE 25 TO 35 MPH WITH OCCASIONAL SEVERE GUSTS OVER 55 MPH. THE
SEVERE WIND GUSTS WILL BECOME LESS FREQUENT AFTER 630 PM...BUT
STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE EVENING.

MEANWHILE...A SECOND COLD FRONT HAD MOVED INTO NORTHWEST OKLAHOMA.
THIS SECOND FRONT WILL BRING A SHARPER...SHIFT IN DIRECTION...WITH
WINDS TURNING NORTHWEST...COMING FROM ABOUT 330 DEGREES...AT
SPEEDS AVERAGING 25 TO 30 MPH...AND GUSTS AROUND 45 MPH. AT 6 PM...
THIS FRONT EXTENDED FROM SHATTUCK TO ALVA IN NORTHWEST OKLAHOMA...
AND BY 8 PM...IT WILL REACH HOBART...WEATHERFORD... WATONGA...AND
ENID.

THESE WIND SHIFTS WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE
FIRE CREWS IN THE FIELD OF THE CHANGE IN WEATHER CONDITIONS.
Special weather statement, Apr 9, 6:13 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT THU APR 9 2009

OKZ004-005-010-011-015-017-100000-
DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-MAJOR OK-
613 PM CDT THU APR 9 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...DEWEY...HARPER...
MAJOR...WOODS AND WOODWARD COUNTIES.

SCATTERED SHOWERS ARE INTERACTING WITH DRY AIR AND AN ALREADY STRONG
WIND FLOW... TO PRODUCE EVEN STRONGER WINDS IN PARTS OF NORTHWEST
OKLAHOMA.  A FEW WIND GUSTS TO BETWEEN 50 AND 65 MPH WILL BE
POSSIBLE EARLY THIS EVENING IN THE GENERAL VICINITY OF THE SHOWERS.

CMS
Local storm report, Apr 9, 6:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     NON-TSTM WND GST DUNCAN                  34.50N 97.96W
04/09/2009  M55.00 MPH       STEPHENS           OK   TRAINED SPOTTER

            MEASURED ON THE NORTHEAST SIDE OF DUNCAN.

0137 PM     NON-TSTM WND GST 7 SSW FORT COBB         35.01N 98.49W
04/09/2009  M56.00 MPH       CADDO              OK   EMERGENCY MNGR

            MEASURED ON A PRIVATE WEATHER STATION.

0221 PM     NON-TSTM WND DMG DUNCAN                  34.52N 97.97W
04/09/2009                   STEPHENS           OK   AMATEUR RADIO

            AN EQUIPMENT MANUFACTURERS BUILDING LOST ITS ROOF DUE TO
            STRONG NON-THUNDERSTORM WIND GUSTS.

0225 PM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/09/2009  M74.00 MPH       ROGER MILLS        OK   MESONET

            MEASURED AT THE CHEYENNE MESONET SITE.

0225 PM     NON-TSTM WND GST 4 ESE ERICK             35.19N 99.80W
04/09/2009  M60.00 MPH       BECKHAM            OK   MESONET

            MEASURED AT THE ERICK MESONET SITE.

0230 PM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/09/2009  M58.00 MPH       ELLIS              OK   MESONET

            MEASURED AT THE ARNETT MESONET SITE.

0235 PM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
04/09/2009  M60.00 MPH       HARMON             OK   MESONET

            MEASURED AT THE GOULD MESONET SITE.

0235 PM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/09/2009  M69.00 MPH       CUSTER             OK   MESONET

            MEASURED AT THE BUTLER MESONET SITE.

0244 PM     NON-TSTM WND GST 1 WNW BURNS FLAT        35.36N 99.19W
04/09/2009  M67.00 MPH       WASHITA            OK   ASOS

            MEASURED AT THE CLINTON-SHERMAN AIRPORT. SUSTAINED WINDS
            OF 52 MPH...GUSTING TO 67 MPH. VISIBILITIES BEING REDUCED
            TO 2 MILES WITH BLOWING DUST.

0255 PM     NON-TSTM WND GST 4 WNW CAMARGO           36.04N 99.35W
04/09/2009  M63.00 MPH       DEWEY              OK   MESONET

            MEASURED AT THE CAMARGO MESONET SITE.

0305 PM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.50N 98.77W
04/09/2009  M58.00 MPH       CUSTER             OK   MESONET

            MEASURED AT THE WEATHERFORD MESONET SITE.

0310 PM     NON-TSTM WND GST 3 S ALTUS               34.59N 99.33W
04/09/2009  M55.00 MPH       JACKSON            OK   MESONET

            MEASURED AT THE ALTUS MESONET SITE.

0320 PM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/09/2009  M60.00 MPH       WASHITA            OK   MESONET

            MEASURED AT THE BESSIE MESONET SITE.

0335 PM     NON-TSTM WND GST 4 S TIPTON              34.44N 99.14W
04/09/2009  M55.00 MPH       TILLMAN            OK   MESONET

            MEASURED AT THE TIPTON MESONET SITE.

0340 PM     NON-TSTM WND GST 1 ENE WAURIKA           34.17N 97.98W
04/09/2009  M55.00 MPH       JEFFERSON          OK   MESONET

            MEASURED AT THE WAURIKA MESONET SITE.

0345 PM     NON-TSTM WND GST 1 W FAIRVIEW            36.27N 98.50W
04/09/2009  M56.00 MPH       MAJOR              OK   MESONET

            MEASURED AT THE FAIRVIEW MESONET SITE.

0435 PM     NON-TSTM WND GST 4 NNW FORT COBB         35.15N 98.47W
04/09/2009  M70.00 MPH       CADDO              OK   MESONET

0445 PM     NON-TSTM WND GST 4 ENE APACHE            34.92N 98.29W
04/09/2009  M58.00 MPH       CADDO              OK   MESONET

            MEASURED AT THE APACHE MESONET SITE.

0505 PM     NON-TSTM WND GST 2 SSW MINCO             35.29N 97.96W
04/09/2009  M62.00 MPH       GRADY              OK   MESONET

            MEASURED AT THE MINCO MESONET SITE.

0520 PM     NON-TSTM WND GST 2 SW NORMAN             35.20N 97.47W
04/09/2009  M55.00 MPH       CLEVELAND          OK   MESONET

            MEASURED AT THE NORMAN MESONET SITE.

0520 PM     NON-TSTM WND GST 7 WNW SEILING           36.19N 99.04W
04/09/2009  M60.00 MPH       WOODWARD           OK   MESONET

            MEASURED AT THE SEILING MESONET SITE.

0525 PM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/09/2009  M55.00 MPH       HARPER             OK   MESONET

            MEASURED AT THE BUFFALO MESONET SITE.

0535 PM     NON-TSTM WND GST 3 N PUTNAM              35.90N 98.97W
04/09/2009  M55.00 MPH       DEWEY              OK   MESONET

            MEASURED AT THE PUTNAM MESONET SITE.

0540 PM     NON-TSTM WND GST 4 SE HOBART             34.99N 99.04W
04/09/2009  M55.00 MPH       KIOWA              OK   MESONET

            MEASURED AT THE HOBART MESONET SITE.

0545 PM     NON-TSTM WND GST 10 ENE WILLOW           35.11N 99.35W
04/09/2009  M61.00 MPH       KIOWA              OK   MESONET

            MEASURED AT THE RETROP MESONET SITE.

0545 PM     NON-TSTM WND GST 2 SE BURNEYVILLE        33.88N 97.26W
04/09/2009  E55.00 MPH       LOVE               OK   MESONET

            MEASURED AT THE BURNEYVILLE MESONET SITE.

0602 PM     NON-TSTM WND GST 3 E TABLER              35.05N 97.77W
04/09/2009  M57.20 MPH       GRADY              OK   AMATEUR RADIO

            MEASURED WIND GUST BY A PRIVATE ANEMOMETER.

&&

A SUMMARY OF THE NON-THUNDERSTORM WIND GUSTS WE HAVE RECEIVED SO FAR.
FURTHER REPORTS ARE FORTHCOMING.

LAMERS
Local storm report, Apr 9, 6:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     NON-TSTM WND GST 7 SSW FORT COBB         35.01N 98.49W
04/09/2009  M69 MPH          CADDO              OK   AMATEUR RADIO

            MEASURED ON A DAVIS VANTAGE PRO ANEMOMETER.

&&

LAMERS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:27 PM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more26 hr
Apr 9, 2:48 PM CDTHigh Wind WarningOUNBeckham, Blaine, Caddo, Custer, Dewey, Ellis and 7 more2 hr
Apr 9, 3:51 PM CDTSevere Thunderstorm WarningOUNKay24 min
Apr 9, 4:26 PM CDTSevere Thunderstorm WarningOUNHughes34 min

Nearby

High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.